Help! Brow looks (and even feels) heavy and weighted down, eyes/eyebrows look heavy. Any way to look normal again?

Had botox for the first time about 4 weeks ago. Crows feet first (which I loved the results!!) then about 2 weeks after I had injections to smooth my forehead. After 24 hours or so after my forehead injections I noticed by brow started to look heavy. After a week or so it still looks heavy, and I am very depressed about it (dont want to leave my house!) Also, My eyebrows look weird with indentions. Please help?!?

Doctor Answers 7

Brow looks and feels heavy after Botox to forehead

It is possible for the brows to droop a bit and feel heavy after a Botox treatment to the forehead.  Often, this issue will improve after a week or so.  It is possible that it could last longer though but should not last longer than the length of time the Botox would be working.  This is usually somewhere between 3-6 months.  Sometimes, a touch up treatment can be done for improvement, but you would need to be examined to determine if this is possible or not.  


San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Help! Brow looks (and even feels) heavy and weighted down, eyes/eyebrows look heavy. Any way to look normal again?

Thank you for your question. A photo would be helpful.  Difficult to answer question without a photo and examination.  It seems that you may have had botox injected to close to the brow causing the brows to drop.  Discuss your concerns with your injector.  Best Wishes. 

Heavy Brows after Botox

This may be the case for some patients after Botox injections, and it manifests mostly two to three weeks after the treatment. Its occurrence depends on positioning of the injection, dose used and the variations in patients' anatomy. A way to soften this is to instill one drop to each eye, twice daily, for 7 to 10 days of Iopidine 0.5% solution. This will cause a modest opening of the eyes and 'freeing' of the brows. After 7 to 10 days of using the drops (approximately 3 to 4 weeks after the Botox injection) the heavy sensation of the eyebrows should have already disappeared. 

Heavy Brows

Everybody responds differently to Botox.  It sounds like the muscles in the front of your forehead are a bit too paralyzed for you causing that look that you don't like.

I have had that happen to my patients on occasion.

Some of it should wear away in a few weeks and you'll feel better.

Be sure when you repeat the treatment to let your "shooter" know that you don't want that effect again.

And, trust me, you can leave your house despite your feelings.  People always think they look worse than they do!   Most people you'll run into are so into their own thoughts and heads that they aren't looking at you.

Michael A. Greenberg, MD
Elk Grove Village Dermatologist
4.9 out of 5 stars 16 reviews

Botox and Heavy Brows

I suggest posting photos but most likely you need to let the botox settle and wear away which takes 3-4 months.  Find a cosmetic dermatologist with experience to evaluate you, someone who does  a lot of facial contouring.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

Botox and eyebrow ptosis

Too much Botox in the brow (frontalis muscle) or injected too low near the eyebrows can cause eyebrow heaviness/sagging (ptosis).  Fortunately, Botox lasts only 3-6 months so it will get better over time.  - Dr. Keaney

Terrence Keaney, MD
Washington DC Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

The results are temproary

The muscles of the forehead junction to bring the eyebrows up.  Botox injections to the forehead muscles stop this upward movement and sometimes can cause the eyebrows to relax in a lower position.  This causes that heavy, droopy appearance.  Unfortunately there is no immediate action that can be done to reverse this.  But the good news is that this is temporary and as the Botox wears off your brows will return to their previous position. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.